Alert archive / Wisconsin / Small Craft Advisories in 2021

Small Craft Advisory 54, NWS Green Bay, WI

July 29, 2021

NWS Green Bay, WI issued this small craft advisory at Jul 29, 2021, 3:42 AM CDT. It took effect at Jul 29, 2021, 1:00 PM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jul 29, 2021, 3:42 AM CDT (08:42 UTC)
In effect from
Jul 29, 2021, 1:00 PM CDT
Expired
Jul 30, 2021, 3:00 AM CDT
In force
14 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

105 
WHUS73 KGRB 290842
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
342 AM CDT Thu Jul 29 2021

LMZ521-541-291700-
/O.NEW.KGRB.SC.Y.0054.210729T1800Z-210730T0300Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
342 AM CDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM CDT THIS EVENING...

* WHAT...North winds 15 to 25 kts and waves 2 to 4 ft expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sturgeon Bay, and Central Bay of Green Bay.

* WHEN...From 1 PM this afternoon to 10 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
Kieckbusch
3 follow-up statements
500 
WHUS73 KGRB 291439
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
939 AM CDT Thu Jul 29 2021

LMZ521-541-292245-
/O.CON.KGRB.SC.Y.0054.210729T1800Z-210730T0300Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
939 AM CDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 10 PM CDT THIS EVENING...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and 
  waves 1 to 3 ft expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sturgeon Bay, and Central Bay of Green Bay.

* WHEN...From 1 PM this afternoon to 10 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
945 
WHUS73 KGRB 291953
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
253 PM CDT Thu Jul 29 2021

LMZ521-541-300300-
/O.CON.KGRB.SC.Y.0054.000000T0000Z-210730T0300Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
253 PM CDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and waves
  2 to 4 ft expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sturgeon Bay, and Central Bay of Green Bay.

* WHEN...Thru 10 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
367 
WHUS73 KGRB 300155
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
855 PM CDT Thu Jul 29 2021

LMZ521-541-300800-
/O.EXT.KGRB.SC.Y.0054.000000T0000Z-210730T0800Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
855 PM CDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM CDT FRIDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and 
  waves 2 to 4 ft expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sturgeon Bay, and Central Bay of Green Bay.

* WHEN...Until 3 AM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jul 29, 3:28 AM CDT, 14 minutes earlier.

Area forecast discussion, Jul 29, 3:28 AM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
328 AM CDT Thu Jul 29 2021

Forecast discussion for routine morning forecast issuance

.SHORT TERM...Today...Tonight...and Friday
Issued at 327 AM CDT Thu Jul 29 2021

Showers and thunderstorms have ended across the region, but
areas of low stratus and fog were forming in northern WI, in the
wake of a cold frontal passage. There should be enough wind to
prevent widespread dense fog from occurring, and would expect
a quick improvement in vsbys early in the morning. Stratus will
likely linger until mid to late morning, followed by scattered
diurnal cumulus for the rest of the day. RAP/HRRR smoke models
depict a band of smoke drifting south through the forecast today
into early tonight, but suggest that most of the near-surface
impacts will occur well to our west in MN. North to northeast
winds will gust to around 20 mph, and bring a less humid Canadian
air mass to the region. High temperatures should range from the
middle to upper 70s north to the lower to middle 80s south.

Canadian high pressure will bring partly cloudy skies and cooler
weather tonight into Friday. Lows tonight should range from the
middle to upper 40s north to the 50s south. Highs on Friday will
be in the 70s, with very comfortable dew points in the upper 40s
to middle 50s.

.LONG TERM...Friday Night Through Wednesday
Issued at 327 AM CDT Thu Jul 29 2021

The latest ensemble means point towards amplification of the upper
air pattern this weekend, followed by deamplification next week.  As
the upper ridge builds over northwest North America in the Friday-
Saturday time period, digging shortwave energy will pass across the
region on Saturday and provide the next chance of thunderstorms.
Potential for severe weather on Saturday is the main forecast
concern in this part of the forecast.

Friday night through Saturday night...High pressure will be centered
over the southern Great Lakes at the start of Friday night.  It will
shift south through the night as clouds increase ahead of a cold
front, which is forecast to arrive into far northern WI by late
Friday night or early Saturday morning.  Minor elevated instability
will accompany the front, so will keep a low chance of storms over
the far north.  While there is some differences of timing of the
front on Saturday, indications are that the front will cross the
forecast area during the afternoon.  Mid-level height falls will
provide large scale ascent in a region of 1000-1500 j/kg of
instability and deep layer shear around 30 kts.  These parameters
will favor some strong storms if timing remains around the time
of peak heating.  Then clearing should occur on Saturday night.

Rest of the forecast...Another shortwave is forecast to move across
the area on Monday.  The atmosphere will be considerably less
unstable than on Saturday, so perhaps only a spotty shower or storm
will be possible (most guidance is dry for Monday).  With high
pressure at the surface, dry and seasonable weather looks to be in
the cards through the middle of next week.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1236 AM CDT Thu Jul 29 2021

Expect lingering non-severe thunderstorms to shift out of east
central WI in the next couple hours. Will also see a brief period
of gusty south to southwest winds at ATW/OSH/MTW during that same
time period, due to a weak wake low. Anticipate some fog/low
clouds will form overnight as winds temporarily diminish near the
cool front dropping south through the region. Gusty north winds
are expected Thursday, along with diurnal convective clouds.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kieckbusch
LONG TERM......MPC
AVIATION.......Kieckbusch
Hazardous weather outlook, Jul 29, 3:32 AM CDT, 10 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
332 AM CDT Thu Jul 29 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-300845-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
332 AM CDT Thu Jul 29 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Patchy dense fog will impact the morning commute over parts of
north central and northeast Wisconsin.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Thunderstorms are possible Saturday as a cold front moves across
the area. A few strong storms with hail and gusty winds are
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-300845-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
332 AM CDT Thu Jul 29 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Hazardous conditions to small craft are expected this afternoon
and evening in areas adjacent to northern Door County.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Thunderstorms could create hazardous conditions on Saturday.

Kieckbusch/MPC

In the hours before

Local storm report, Jul 28, 11:48 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1148 PM CDT WED JUL 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1133 PM     TSTM WND DMG     OMRO                    44.03N 88.75W
07/28/2021                   WINNEBAGO          WI   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN.

&&

ECKBERG
Local storm report, Jul 28, 11:53 PM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1153 PM CDT WED JUL 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     FUNNEL CLOUD     4 NNE RUSH LAKE         43.96N 88.82W
07/28/2021                   WINNEBAGO          WI   PUBLIC

            PUBLIC REPORTED A FUNNEL CLOUD BETWEEN HIGHWAY 91 AND
            RUSH LAKE ROAD. RELAYED VIA EMERGENCY MANAGEMENT

&&

TIMMU
Local storm report, Jul 28, 11:55 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1155 PM CDT WED JUL 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1132 PM     TSTM WND GST     OSHKOSH                 44.01N 88.55W
07/28/2021  M37 MPH          WINNEBAGO          WI   ASOS

&&

ECKBERG
Local storm report, Jul 29, 12:01 AM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1201 AM CDT THU JUL 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     TSTM WND DMG     3 WNW OMRO              44.05N 88.80W
07/28/2021                   WINNEBAGO          WI   EMERGENCY MNGR

            SEMI FLIPPED ON HIGHWAY 21 AND EDGEWATER RIDGE IN OMRO.

&&

KURIMSKI
Local storm report, Jul 29, 12:12 AM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREEN BAY WI
1212 AM CDT THU JUL 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     HAIL             MERRILL                 45.18N 89.68W
07/28/2021  M0.50 INCH       LINCOLN            WI   PUBLIC

0807 PM     TSTM WND DMG     TOMAHAWK                45.46N 89.73W
07/28/2021                   LINCOLN            WI   BROADCAST MEDIA

            MULTIPLE TREES AND POWERLINES DOWN IN CITY

0823 PM     TSTM WND DMG     IRMA                    45.34N 89.66W
07/28/2021                   LINCOLN            WI   PUBLIC

            MULTIPLE TREES AND POWERLINES DOWN IN CITY...VIA SOCIAL
            MEDIA.

0835 PM     TSTM WND GST     MERRILL                 45.18N 89.68W
07/28/2021  M48.00 MPH       LINCOLN            WI   MESONET

0839 PM     TSTM WND DMG     MERRILL                 45.18N 89.68W
07/28/2021                   LINCOLN            WI   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN IN THE CITY.

0840 PM     TSTM WND GST     MERRILL                 45.18N 89.68W
07/28/2021  E70.00 MPH       LINCOLN            WI   PUBLIC

            THERE ARE REPORTS OF NUMEROUS TREES AND POWER LINES DOWN
            IN THE CITY.

0850 PM     TSTM WND DMG     5 ENE BROKAW            45.07N 89.57W
07/28/2021                   MARATHON           WI   TRAINED SPOTTER

            NUMEROUS TREES DOWN, AT LEAST 7 PLUS ADDITIONAL TREES
            FURTHER DOWN THE ROAD

0858 PM     TSTM WND GST     SCHOFIELD               44.90N 89.59W
07/28/2021  E60.00 MPH       MARATHON           WI   TRAINED SPOTTER

0900 PM     TSTM WND GST     WAUSAU                  44.96N 89.63W
07/28/2021  M62.00 MPH       MARATHON           WI   ASOS

            AT THE AIRPORT.

0900 PM     TSTM WND DMG     RIB MOUNTAIN            44.91N 89.68W
07/28/2021                   MARATHON           WI   AMATEUR RADIO

            MULTIPLE PINE TREES SNAPPED OFF AT 15 FEET. HOUSE DAMAGE.

0902 PM     TSTM WND GST     WAUSAU                  44.96N 89.63W
07/28/2021  M63.00 MPH       MARATHON           WI   ASOS

            AT THE AIRPORT.

0904 PM     TSTM WND GST     WESTON                  44.90N 89.57W
07/28/2021  M78.00 MPH       MARATHON           WI   PUBLIC

            VIA SOCIAL MEDIA FROM WSAW TV-7.

0905 PM     TSTM WND DMG     WAUSAU                  44.96N 89.63W
07/28/2021                   MARATHON           WI   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN IN THE CITY OF
            WAUSAU.

0912 PM     HEAVY RAIN       SW MERRILL              45.18N 89.68W
07/28/2021  M1.38 INCH       LINCOLN            WI   MESONET

            IN THE LAST HOUR.

0914 PM     TSTM WND GST     HATLEY                  44.88N 89.33W
07/28/2021  M54.00 MPH       MARATHON           WI   MESONET

0915 PM     TSTM WND DMG     HATLEY                  44.88N 89.33W
07/28/2021                   MARATHON           WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0920 PM     FUNNEL CLOUD     4 NW BEVENT             44.80N 89.44W
07/28/2021                   MARATHON           WI   LAW ENFORCEMENT

0925 PM     FLOOD            WAUSAU                  44.96N 89.63W
07/28/2021                   MARATHON           WI   LAW ENFORCEMENT

            SCHOFIELD AVENUE IS CLOSED BETWEEN DEPOT STREET AND EAU
            CLAIRE STREET DO TO FLOODING UNDER THE RAILROAD BRIDGE

0957 PM     TSTM WND DMG     4 N IOLA                44.56N 89.11W
07/28/2021                   WAUPACA            WI   TRAINED SPOTTER

            SEVERAL TREES DOWN. WINDS ESTIMATED AT 60 TO 65 MPH.

1020 PM     TSTM WND DMG     5 W WAUPACA             44.33N 89.17W
07/28/2021                   WAUPACA            WI   PUBLIC

            MULTIPLE SNAPPED PINE TREES. PICTURE VIA SOCIAL MEDIA

1035 PM     TSTM WND GST     STEVENS POINT           44.51N 89.56W
07/28/2021  M43.00 MPH       PORTAGE            WI   AWOS

1040 PM     TSTM WND GST     PLOVER                  44.45N 89.53W
07/28/2021  M56.00 MPH       PORTAGE            WI   CO-OP OBSERVER

1125 PM     TSTM WND DMG     3 WNW OMRO              44.05N 88.80W
07/28/2021                   WINNEBAGO          WI   EMERGENCY MNGR

            SEMI FLIPPED ON HIGHWAY 21 AND EDGEWATER RIDGE IN OMRO.

1125 PM     TSTM WND GST     2 N REDGRANITE          44.06N 89.09W
07/28/2021  E65.00 MPH       WAUSHARA           WI   TRAINED SPOTTER

1132 PM     TSTM WND DMG     3 NNW EUREKA            44.05N 88.86W
07/28/2021                   WINNEBAGO          WI   TRAINED SPOTTER

            TREE BRANCHES DOWN ON HIGHWAY 21. WINDS ESTIMATED AT 60
            TO 70 MPH.

1132 PM     TSTM WND GST     OSHKOSH                 44.01N 88.55W
07/28/2021  M37.00 MPH       WINNEBAGO          WI   ASOS

1133 PM     TSTM WND DMG     OMRO                    44.03N 88.75W
07/28/2021                   WINNEBAGO          WI   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN.

1140 PM     FUNNEL CLOUD     4 NNE RUSH LAKE         43.96N 88.82W
07/28/2021                   WINNEBAGO          WI   PUBLIC

            PUBLIC REPORTED A FUNNEL CLOUD BETWEEN HIGHWAY 91 AND
            RUSH LAKE ROAD. RELAYED VIA EMERGENCY MANAGEMENT

&&

KURIMSKI
Local storm report, Jul 29, 1:28 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
128 AM CDT THU JUL 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     TSTM WND DMG     EUREKA                  44.00N 88.84W
07/28/2021                   WINNEBAGO          WI   TRAINED SPOTTER

            NUMEROUS TREES BLOCKING ROAD ON COUNTY K AND COUNTY E IN
            EUREKA.

&&

GENEB

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 7:04 PM CDTSpecial Weather StatementGRBLincoln, Oneida, Vilas41 min
Jul 28, 7:36 PM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln, Marathon39 min
Jul 28, 7:36 PM CDTSevere Thunderstorm WarningGRBOneida39 min
Jul 28, 7:52 PM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln53 min
Jul 28, 8:20 PM CDTSpecial Weather StatementGRBShawano40 min
Jul 28, 8:37 PM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln, Marathon, Shawano53 min
Jul 28, 8:58 PM CDTTornado WarningGRBMarathon32 min
Jul 28, 9:05 PM CDTAreal Flood AdvisoryGRBLanglade, Lincoln, Marathon, Shawano3 hr
Jul 28, 9:21 PM CDTTornado WarningGRBMarathon, Portage24 min
Jul 28, 9:22 PM CDTSevere Thunderstorm WarningGRBMarathon, Portage, Shawano, Waupaca53 min
Jul 28, 9:54 PM CDTTornado WarningGRBPortage, Waupaca36 min
Jul 28, 10:10 PM CDTSevere Thunderstorm WarningGRBOutagamie, Portage, Waupaca, Waushara, Winnebago65 min
Jul 28, 10:18 PM CDTSevere Thunderstorm WarningGRBWood43 min
Jul 28, 10:35 PM CDTAreal Flood AdvisoryGRBMarathon, Outagamie, Portage, Shawano, Waupaca, Waushara and 1 more3 hr
Jul 28, 11:12 PM CDTSevere Thunderstorm WarningGRBPortage, Waupaca, Waushara, Winnebago45 min
Jul 28, 11:38 PM CDTTornado WarningGRBWinnebago16 min

Nearby

Small Craft Advisories in Wisconsin, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.